Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 1, NWS Jackson, MS

February 5, 2004Franklin Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Feb 5, 2004, 1:12 AM CST for Franklin Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2004, 1:12 AM CST (07:12 UTC)
Expired
Feb 5, 2004, 4:10 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Whole counties

County Franklin Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 050715
FFWJAN
LAC041-051010-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CST THU FEB 5 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA

* UNTIL 410 AM CST

* AT 112 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER WINNSBORO
...MOVING NORTHEAST AT 40 MPH.

RADAR ESTIMATED AROUND 1.5 INCHES HAS FALLEN ACROSS
FRANKLIN PARISH. MORE THUNDERSTORMS IS EXPECTED TO CROSS THE PARISH 
FROM THE SOUTHWEST WITH AN ADDITIONAL 1 TO 3 INCHES.

VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3221 9182 3195 9176 3220 9153 3220 9175
          3218 9182

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 11:03 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 4, 11:03 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST WED FEB  4 2004

.DISCUSSION...
UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING
STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS.
TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL
MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

LISTEMAA
Hazardous weather outlook, Feb 4, 2:21 PM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED FEB 04 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
221 PM CST WED FEB 04 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY
ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE.
OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA.

THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL
BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE
SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS
SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION
EARLY THURSDAY MORNING.

THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF
MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE
THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT  ISOLATED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER
MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING.

...FLOODING...
WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE
OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS
MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN
SPREAD SOUTHEAST BY THURSDAY NIGHT.  AMOUNTS OF 3 TO 4 INCHES OF
RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD
WATCHES WILL BE POSTED.

THESE RAINS COMBINED WITH DAMP	SOILS...WILL PRODUCE LARGER
RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR
DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT.
ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH
STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL
RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE
SAME LOCATION FOR SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY...
WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN
MISSISSIPPI THURSDAY NIGHT AS  A LOW PRESSURE SYSTEM MOVES
THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST
MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY
FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD
FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN
LINE.

THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT
SWEEPS DRIER AIR INTO THE REGION.  MUCH COLDER AIR WILL INVADE
FRIDAY NIGHT THROUGH SATURDAY.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED  FRIDAY THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 1:26 AM CSTFlash Flood WarningJANMadison3 hr
Feb 5, 6:40 AM CSTSevere Thunderstorm WarningJANConcordia60 min
Feb 5, 7:51 AM CSTFlash Flood WarningJANConcordia6 hr

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.